how long does the aching last after taxotere

Hi everyone,
I finished Taxotere nearly 5 weeks ago & my arms & legs still ache really badly. I was just wondering how long this would last for.
Lisa x

Oh Lisa, I well remember when I finished 4 x FEC and 4 x Taxotere (1st November a year ago) and had to go for my radiotherapy planning appointment just after Christmas, at a London hospital. By the time I arrived after a walk to the train station, the journey itself, and the walk to the hospital, I was in tears from aching so much! I was distraught at how I was going to manage doing it every day for three weeks.

However, by the time my actual radiotherapy started in mid-January, I was feeling much better, so I suppose the answer is about 10 weeks!!

Wish you well, it will improve, promise!

xxx

I finished Taxotere in June 2007 and I still get knee joint pains. I had a very adverse reaction to Tax as the pain I was in was excruciating and it also gave me extreme fatigue to the point I was sleeping for anything up to 16 hours a day. The only thing that gave relief from the pain was Tramadol, which I hate as it makes me like a zombie.

I’m taking high strength cod liver oil every day and find yoga stretches help my knees. Healthwise I started to feel a lot better 4 months post Tax, but I still get a bit tired from time to time. My onc said they sometimes find Tax and Herceptin is not a great combo for some patients. I was really upset by my reaction to it as I did well on FEC and rads.

Hi Lisa

  • glad you asked this one as I was horrified to find myself virtually unable to climb the stairs in WHSmith yesterday! I’m 6 weeks post tax x6. My aching was progressively worse as each treatment went by, as were all the other side effects. I’m still swollen too, esp in the morning. BUT - my hair is coming back and I now have a very lovely kiwi head!

I’m starting herceptin this week, and began 5 weeks of rads last week, so it’s interesting to hear that tax & herceptin dont mix for some people… hope that’s not me!

Td x

Thanks for all your replies :slight_smile:

Td - Your situation seems very similar to mine as my aching was progressively worse with each treatment & I am still very swollen. My onc said it was water retention & that it would settle down but she couldn’t tell me when. I began 5 weeks of rads last week too & I am having Herceptin but I started the Herceptin at the same time as my Taxotere. I haven’t had any problems mixing the herceptin & Tax so hopefully you will be the same, good luck

Lisa x

Hi Lisa

  • my onc said it can sometimes take 6 months for the swelling to settle … seems like a long time, but as long as I’m prepared!

At least my eyes have stopped watering!

Td x